Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this heat advisory at Jun 9, 2021, 2:08 AM CDT for La Salle County, McMullen County, Webb County, Texas. It took effect at Jun 9, 2021, 2:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 2:08 AM CDT (07:08 UTC)
- In effect from
- Jun 9, 2021, 2:00 PM CDT
- Expired
- Jun 9, 2021, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties La Salle County, TX, McMullen County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 152 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3100 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.5
The text
As transmitted.
700 WWUS74 KCRP 090708 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 208 AM CDT Wed Jun 9 2021 TXZ229-230-239-091915- /O.NEW.KCRP.HT.Y.0003.210609T1900Z-210610T0100Z/ La Salle-McMullen-Webb- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, Aguilares, Columbia Bridge, Laredo, and Orvil 208 AM CDT Wed Jun 9 2021 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 112 expected. * WHERE...La Salle, McMullen and Webb Counties. * WHEN...From 2 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TC
1 follow-up statement
861 WWUS74 KCRP 091942 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 242 PM CDT Wed Jun 9 2021 TXZ229-230-239-100100- /O.CON.KCRP.HT.Y.0003.000000T0000Z-210610T0100Z/ La Salle-McMullen-Webb- Including the cities of Cotulla, Calliham, Cross, Loma Alta, Tilden, Aguilares, Columbia Bridge, Laredo, and Orvil 242 PM CDT Wed Jun 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 112 expected. * WHERE...La Salle, McMullen and Webb Counties. * WHEN...From 2 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this heat advisory went out at Jun 9, 12:06 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 9, 12:06 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1206 AM CDT Wed Jun 9 2021 .AVIATION /06Z TAFs/... MVFR ceilings have set in across all terminals with the exception of LRD. Expect LRD to fall to MVFR over the next couple of hours. Ceilings will be slow to lift with VFR conditions returning by late this morning. Low level stratus may linger around VCT through the early afternoon hours. Weak southeasterly winds tonight will begin to increase by mid morning with gusts around 20 knots possible through the evening hours. Another round of low level stratus is possible again late tonight. && .PREV DISCUSSION... /Issued 641 PM CDT Tue Jun 8 2021/ AVIATION...00Z Update All sites at VFR with the exception of VCT which remains in MVFR due to persistence of cloud cover. All sites expected to return to MVFR overnight as a stratus deck moves in once again. Expect MVFR to prevail through the morning with all sites returning to VFR in the afternoon. PREV DISCUSSION... /Issued 259 PM CDT Tue Jun 8 2021/ SHORT TERM (Tonight through Wednesday Night)... Hot and humid continue to be the game for the short term period. An outflow boundary from convection to the north moved through this afternoon, but without much of an impact. There were a few sprinkles in Calhoun county probably. The boundary did not have much impact on our sensible weather as temps are still into the 90s for most of the area with dewpoints in the mid 70s. Tonight will be similar to last night with lows only in the mid and upper 70s. Some locations will likely again bottom out around 80, especially along the coast. We will begin to see a slight shift westward of the mid-level ridge Wednesday into Wednesday night. Not expecting much of a change for max temps tomorrow, but by tomorrow night we could see a drop in min temps by 1-2 degrees (it's the little things). Can't rule out a streamer shower early tomorrow along the coast, but not enough chance/coverage to include in the forecast. LONG TERM (Thursday through Tuesday)... Upper ridging over South Texas slides west of the region on Thursday, extending from northern Mexico into West Texas and remaining anchored along this axis into the upcoming weekend. Hot and generally dry conditions will remain a semi-permanent fixture for the region heading into the upcoming weekend with heat index values during this time approaching 110 degrees each afternoon west of Interstate 37. An inverted trough sliding under the upper ridge on Friday may allow for shower and thunderstorm development across the Gulf waters, but limited column moisture with precipitable water values under 1.5 inches will keep any coverage isolated. Have added a silent 10 percent chance of rain to the waters to account for this potential, and expect inland areas to remain dry. By Sunday, the upper ridge continues to retreat westward across New Mexico and allows for shortwave troughs embedded in the flow aloft to rotate under the upper ridge and across South Texas. Northeast flow aloft will allow for shower and thunderstorm chances to increase by Monday as activity develops northeast of the region and advects towards the southwest. Rain chances will continue into the upcoming week as a broad weakness in the mid-level height field spreads across the Gulf of Mexico. MARINE... Weak to moderate onshore flow persists into the weekend, becoming light by early next week. A few showers or thunderstorms may develop across the waters on Friday as a mid- level disturbance moves across the Gulf and again at the beginning of next week as additional disturbances reach the region. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 78 93 77 90 75 / 0 10 0 0 0 Victoria 77 92 75 90 75 / 0 10 10 10 0 Laredo 78 103 77 103 75 / 0 0 0 0 0 Alice 77 95 75 96 73 / 0 0 0 0 0 Rockport 80 88 79 89 78 / 10 10 10 0 10 Cotulla 77 101 75 103 76 / 0 0 0 0 0 Kingsville 77 94 76 92 74 / 0 0 0 0 0 Navy Corpus 80 88 79 87 78 / 0 10 10 0 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TC/95...AVIATION
Hazardous weather outlook, Jun 8, 3:25 AM CDT, 22 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 325 AM CDT Tue Jun 8 2021 TXZ229>234-239>247-342>347-442-443-447-090830- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 325 AM CDT Tue Jun 8 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of Rip Currents along Gulf-facing beaches today. A Heat Advisory is in effect from 1 pm to 7 pm today for the Coastal Plains, Brush Country, and the Rio Grande Plains. Heat index values are expected to reach 105 to 109 for rest of South Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a Moderate Risk of Rip Currents along Gulf-facing beaches on Wednesday. Afternoon heat indices from 105-109 degrees are possible across the Coastal Plains and Brush Country through the work week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-090830- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 325 AM CDT Tue Jun 8 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.